Alert archive / Arizona / Red Flag Warnings in 2018

Red Flag Warning 2, NWS Flagstaff, AZ

April 10, 2018Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Apr 10, 2018, 6:05 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 11, 2018, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2018, 6:05 AM MST (13:05 UTC)
In effect from
Apr 11, 2018, 12:00 PM MST
Expired
Apr 11, 2018, 8:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2018-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2018-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3599 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

625 
WWUS85 KFGZ 101305
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
605 AM MST Tue Apr 10 2018

AZZ104-106-107-109-111>116-139-140-102115-
/O.UPG.KFGZ.FW.A.0001.180411T1900Z-180413T0200Z/
/O.NEW.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/
/O.NEW.KFGZ.FW.W.0002.180411T1900Z-180412T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
605 AM MST Tue Apr 10 2018

...RED FLAG WARNING IN EFFECT ON WEDNESDAY FROM NOON TO 8 PM MST
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND
NORTH OF THE MOGOLLON RIM...

...RED FLAG WARNING IN EFFECT ON THURSDAY FROM NOON TO 7 PM MST
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND
NORTH OF THE MOGOLLON RIM...

The National Weather Service in Flagstaff has issued a Red Flag
Warning for strong winds and low relative humidity, which is in 
effect on Wednesday from Noon to 8 PM MST. A Red Flag Warning has 
also been issued on Thursday from Noon to 7 PM MST. The Fire 
Weather Watch is no longer in effect.

* Affected Area...Along and north of the Mogollon Rim. 

* Timing...Wednesday from Noon to 8 PM MST, Thursday from Noon to
  7 PM MST.

* 20 FOOT WIND...Wednesday southwest 20 to 25 mph gusting to 35
  mph. Thursday, southwest 25 to 35 mph, gusting to 45 to 60 mph.

* RELATIVE HUMIDITY...6 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ105-108-110-117-118-137-138-102115-
/O.UPG.KFGZ.FW.A.0001.180412T1900Z-180413T0200Z/
/O.NEW.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/
Marble and Glen Canyons (Fire Weather Zone 105)-
Yavapai County Mountains (Fire Weather Zone 108)-
Chinle Valley (Fire Weather Zone 110)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
605 AM MST Tue Apr 10 2018

...RED FLAG WARNING IN EFFECT ON THURSDAY FROM NOON TO 7 PM MST
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR YAVAPAI COUNTY,
SOUTH OF THE MOGOLLON RIM, THE WHITE MOUNTAINS, MARBLE AND GLEN
CANYONS, AND THE CHINLE VALLEY...

* Affected Area...Yavapai county, south of the Mogollon rim, the
  White Mountains, Marble and Glen Canyons, and the Chinle Valley. 

* Timing...Noon to 7 PM MST.

* 20 FOOT WIND...Southwest 25 to 35 mph, gusts to 45 to 60 mph.

* RELATIVE HUMIDITY...8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$
4 follow-up statements
165 
WWUS85 KFGZ 102101
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
201 PM MST Tue Apr 10 2018

AZZ104-106-107-109-111>116-139-140-111345-
/O.CON.KFGZ.FW.W.0002.180411T1900Z-180412T0300Z/
/O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
201 PM MST Tue Apr 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR AREAS ALONG AND
NORTH OF THE MOGOLLON RIM...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR AREAS ALONG AND 
NORTH OF THE MOGOLLON RIM...

The National Weather Service in Flagstaff has issued
a Red Flag Warning for strong winds and low relative humidity, 
which is in effect on Wednesday from Noon to 8 PM MST. 

A Red Flag Warning has also been issued on Thursday from Noon to 
7 PM MST. 

* Affected Area...Along and north of the Mogollon Rim.

* Timing...Wednesday from Noon to 8 PM MST, Thursday from Noon 
  to 7 PM MST. 

* 20 FOOT WIND...Wednesday southwest 20 to 25 mph gusting to 40 
  mph. Thursday, southwest 25 to 35 mph, gusting to 45 to 60 mph.

* RELATIVE HUMIDITY...6 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ105-108-110-117-118-137-138-111345-
/O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/
Marble and Glen Canyons (Fire Weather Zone 105)-
Yavapai County Mountains (Fire Weather Zone 108)-
Chinle Valley (Fire Weather Zone 110)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
201 PM MST Tue Apr 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY FOR YAVAPAI COUNTY, THE WHITE MOUNTAINS, MARBLE AND GLEN
CANYONS, AND THE CHINLE VALLEY...

* Affected Area...Yavapai county, south of the Mogollon rim, the 
  White Mountains, Marble and Glen Canyons, and the Chinle 
  Valley. 

* Timing...Noon to 7 PM MST.

* 20 FOOT WIND...Southwest 25 to 35 mph, gusts to 45 to 60 mph.
  Fastest speeds across Apache county zones. 

* RELATIVE HUMIDITY...8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$
302 
WWUS85 KFGZ 111126
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
426 AM MST Wed Apr 11 2018


AZZ104-106-107-109-111>116-139-140-111930-
/O.CON.KFGZ.FW.W.0002.180411T1900Z-180412T0300Z/
/O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
426 AM MST Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR AREAS ALONG AND
NORTH OF THE MOGOLLON RIM... 

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST 
THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR AREAS ALONG AND
NORTH OF THE MOGOLLON RIM...

A Red Flag Warning also remains in effect on Thursday from Noon 
to 7 PM MST.

* Affected Area...Along and north of the Mogollon Rim.

* Timing...today from Noon to 8 PM MST, Thursday from Noon to 7 
  PM MST.

* 20 FOOT WIND...today southwest 20 to 25 MPH gusting to 40 MPH. 
  Thursday, southwest 25 to 35 MPH, gusting to 45 to 60 MPH.

* RELATIVE HUMIDITY...6 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ105-108-110-117-118-137-138-111930-
/O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/
Marble and Glen Canyons (Fire Weather Zone 105)-
Yavapai County Mountains (Fire Weather Zone 108)-
Chinle Valley (Fire Weather Zone 110)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
426 AM MST Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR YAVAPAI COUNTY,
THE WHITE MOUNTAINS, MARBLE AND GLEN CANYONS, AND THE CHINLE
VALLEY...

* Affected Area...Yavapai county, south of the Mogollon rim, the 
  White Mountains, Marble and Glen Canyons, and the Chinle 
  Valley. 

* Timing...Noon to 7 PM MST on Thursday.

* 20 FOOT WIND...Southwest 25 to 35 MPH, gusts to 45 to 60 MPH. 
  Fastest speeds across Apache county zones.

* RELATIVE HUMIDITY...8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$
354 
WWUS85 KFGZ 111816
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
1116 AM MST Wed Apr 11 2018

AZZ104-106-107-109-111>116-139-140-120730-
/O.CON.KFGZ.FW.W.0002.180411T1900Z-180412T0300Z/
/O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
1116 AM MST Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITIES FOR AREAS ALONG AND NORTH OF 
THE MOGOLLON RIM...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN 
ARIZONA...

A Red Flag Warning also remains in effect on Thursday from Noon
to 7 PM MST.

* Affected Area...Along and north of the Mogollon Rim.

* Timing...Today until 8 PM MST, Thursday from Noon to 7 PM MST.

* 20 FOOT WIND...Today southwest 20 to 25 MPH gusting to 40 
  MPH. Thursday, southwest 25 to 35 MPH, gusting to 45 to 60 
  MPH. 

* RELATIVE HUMIDITY...6 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ105-108-110-117-118-137-138-120730-
/O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/
Marble and Glen Canyons (Fire Weather Zone 105)-
Yavapai County Mountains (Fire Weather Zone 108)-
Chinle Valley (Fire Weather Zone 110)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
1116 AM MST Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF
NORTHERN ARIZONA...

* Affected Area...Yavapai county, south of the Mogollon rim, the 
  White Mountains, Marble and Glen Canyons, and the Chinle 
  Valley. 

* Timing...Noon to 7 PM MST on Thursday.

* 20 FOOT WIND...Southwest 25 to 35 MPH, gusts to 45 to 60 MPH. 
  Fastest speeds across Apache county zones.

* RELATIVE HUMIDITY...8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$
606 
WWUS85 KFGZ 120300
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
800 PM MST Wed Apr 11 2018

AZZ104-106-107-109-111>116-139-140-121100-
/O.EXP.KFGZ.FW.W.0002.000000T0000Z-180412T0300Z/
/O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
800 PM MST Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT ON THURSDAY FROM NOON TO
7 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

* Affected Area...Along and north of the Mogollon Rim.

* Timing...Thursday from Noon to 7 PM MST.

* 20 FOOT WIND...Southwest 25 to 35 MPH, gusting to 45 to 60 MPH.

* RELATIVE HUMIDITY...6 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ105-108-110-117-118-137-138-121100-
/O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/
Marble and Glen Canyons (Fire Weather Zone 105)-
Yavapai County Mountains (Fire Weather Zone 108)-
Chinle Valley (Fire Weather Zone 110)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
800 PM MST Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT ON THURSDAY FROM NOON TO
7 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* Affected Area...Yavapai county, south of the Mogollon rim, the
  White Mountains, Marble and Glen Canyons, and the Chinle Valley.

* Timing...Noon to 7 PM MST on Thursday.

* 20 FOOT WIND...Southwest 25 to 35 MPH, gusts to 45 to 60 MPH. 
  Fastest speeds across Apache county zones.

* RELATIVE HUMIDITY...8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 10, 4:35 AM MST, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 10, 4:35 AM MST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
435 AM MST Tue Apr 10 2018

.SYNOPSIS...A warm day with generally light winds is expected today
as high pressure moves through the state. Southwest winds will begin
to increase Wednesday, as a major low pressure system approaches the
west coast. Winds will stay gusty in places Wednesday night, before
really increasing on Thursday as a cold front moves into Arizona.
This will be a prolonged period of strong winds and dangerous fire
weather conditions, possibly lasting in Friday. Much colder air will
move into the area Thursday and Friday, but precipitation chances
will be very low. High pressure returns over the weekend, with
warming temperatures.

&&

.DISCUSSION...A weakening s/wv ridge will quickly cross the state
today, ahead of a major trough taking shape in the eastern Pacific.
Hghts support temperatures about 10 degrees above normal, maybe a
little higher as mixing develops this afternoon.

By Wednesday, a significant s/wv at the southern end of the trough
approaches central California and winds aloft increase. Hghts are
still high enough to support above normal temperatures, but winds
and dry surface conditions will be the bigger story. Deeper mixing
and dewpoints in the single digits to middle teens will lead to
dangerous fire weather conditions and gusty southwest winds. Both
Wind Advisories and Red Flag Warnings have been issued.

Gusty winds will continue Wednesday night over higher terrain and
many areas will see only minor decreases in wind speeds. Thursday
will be the windiest day as the trough moves through the Great
Basin. Dry surface conditions will persist, despite rapidly cooling
temperatures, and wind speeds will easily exceed Wind Advisory
criteria most places. Eastern Arizona may see High Wind criteria as
the front will reach this area later in the day. A variety of wind
products have been issued for Thursday, as well as another Red Flag
Warning.

A trailing s/wv will dive south Thursday night and Friday, with
winds switching to the north and staying strong through Friday
afternoon, possibly even into Saturday

Finally, a s/wv ridge develops for next weekend, only to yield to
another strong wind potential by early next week.

Precipitation will be hard to come by with this system due to the
very dry air. Places along the Utah border will have the best shot
on Thursday, with a few showers possible along the cold front and
trailing mid-level instability Thursday night and Friday.

&&

.AVIATION...For the 12z package... VFR conditions will prevail over
the next 24 hrs.  Winds light and variable, becmg SW 10-20 kts after
17Z and dropping back to light and variable after 02Z. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Expect very dry conditions today with locally breezy
winds and warm temperatures. Southwest winds will increase Wednesday
afternoon and a Red Flag Warning has been issued for areas along and
north of the Mogollon Rim.

Thursday through Saturday...A dry cold front will bring stronger
southwest winds Thursday. Although temperatures will be cooler, very
dry conditions will continue the threat for critical fire weather. A
Red Flag Warning has been issued for all of northern Arizona on
Thursday. Cold and dry weather will follow Friday, with gusty
northwest winds. Continued dry and cool conditions Saturday, with
breezy northerly winds.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

Red Flag Warning from Noon to 8 PM MST Wednesday for AZ FWX Zones
AZZ104-106-107-109-111>116-139-140.

Red Flag Warning from Noon to 7 PM MST Thursday for AZ FWX Zones
AZZ104>118-137>140.

Wind Advisory from Noon to 8 PM MST Wednesday for AZ Public Zones
AZZ004-006-007-009-012-015-039.

Wind Advisory from 9 AM to 7 PM MST Thursday for AZ Public Zones
AZZ004>010-012-015-016-018-037>039.

High Wind Watch from Thursday morning through Thursday evening for
AZ Public Zones
AZZ011-013-014-017-040.

&&

PUBLIC...Peterson
AVIATION...DB
FIRE WEATHER...DB

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:45 AM MSTHigh Wind WatchFGZApache, Coconino, Navajo33 hr
Apr 10, 4:45 AM MSTWind AdvisoryFGZApache, Coconino, Navajo39 hr
Apr 10, 4:45 AM MSTWind AdvisoryFGZApache, Coconino, Gila, Navajo, Yavapai62 hr
Apr 10, 6:05 AM MSTRed Flag WarningFGZApache, Coconino, Gila, Navajo, Yavapai61 hr

Nearby

Red Flag Warnings in Arizona, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.